# SDR AALA2016F00074

- Difficulty date: March 11, 2016
- Submitted: March 11, 2016
- Operation: General aviation
- Aircraft: N9015D
- Make and model: Airbus A319-115
- Aircraft serial: 5327
- Aircraft time: 6,043 hours, 3,092 cycles
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Pan
- Part number: 9450020000
- Part serial: NOTAPPLICABLE
- Condition: Cracked
- Location: Seat
- Part time: 6,043 hours, 3,092 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PASSENGER SEATS, TOURIST CLASS SEAT PANS HAVE BEEN CRACKING AND HAVE NOT BEEN ADDRESSED ON A ROUTINE BASIS WITH AN INTERIM REPAIR DOCUMENT, 25-21-00-1, SEAT PAN REPAIR.  IN THE INSTANCE OF AIRCRAFT 015, A LINE AMT HAD BEEN DISPATCHED TO AC 015 TO ADDRESS A NON-ROUTINE ITEM THE AIRCREW HAD DOCUMENTED IN THE AC LOGBOOK WHICH DEALT WITH SOMETHING ON THE TC SEAT.  WHILE HE WAS ADDRESSING THE SEAT ITEM HE HAD TO DISPLACE A SEAT CUSHION AND HAD FULL VIEW OF THE TC SEAT PAN.  THE PAN EVIDENCED CRACKING OF A SUFFICIENT NATURE THAT THE AARD REPAIR OR PAN REPLACEMENT WOULD BE REQUIRED. IN SEEING THE DEGRADED NATURE OF THE FIRST SEAT PAN THE AMT LIFTED THE SEAT CUSHIONS ON ADJOINING SEATS AND FOUND MULTIPLE DISCREPANCIES. BEFORE THE AMT WAS DONE HE HAD WRITTEN UP APPROXIMATELY 100 SEAT PANS WHICH EITHER REQUIRED REWORK, REPAIR OR REPLACEMENT. THE FACT THAT ONLY 10-20 SEATS OUT OF 120-124 POSSIBLE SEATS DID NOT REQUIRE REPAIR OR REPLACEMENT EVIDENCES THAT MOST, IF NOT ALL OF THE ACFT, 001-029, BEING OPERATED AT THIS CARRIER WITH MFG SEATS INSTALLED HAVE THIS SAME CONDITION OF DEFECTIVE SEAT PANS OR WORSE.  THAT THERE ARE SO MANY DEFECTIVE SEATS OPERATIONAL AT THIS TIME EVIDENCES THE CARRIER'S DESIRE TO NOT HAVE AMTS LOOKING AT THIS KNOWN DEFECT ON ANY ROUTINE BASIS IN THAT SEVERAL ECOS AIMED AT REPLACING ALL DEFECTIVE SEAT PANS IS TO BE IMPLEMENTED SOMETIME IN THE FUTURE, STILL UNASSIGNED A START DATE OF IMPLEMENTATION OR A DATE OF COMPLETION.
